Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Anxiety, tiredness, nauseated, loss of appetite, asthma, breathlessness. Taking citropam. Help?


I am writing to enquire about arrow citropram. The purpose of me taking this medication is for generalised anxiety which has increased over the last few months. Its not severe anxiety, but enough to intervere with my quality of life.

I have taken it for 6 days and already feel incredibly tired 2 hours upon taking it in the mornings. This tiredness is prolonged and my concentration is severely interfered with. As the days move on I continue to feel wiped out and have lost my apetite by at least 40%. I also feel nauseated and my tummy is bloating. I also have celiacs disease and have a tendancy to have a sensitive stomach - that often does not respond to medication well. On top of this i'm starting to get breathless and develop slight asthma which is usually only brought on by allergens from the environment and induced by exercise. I feel tired in the legs and generally mentally not myself. If anything this drug is making me feel flat and lifeless and strange. I felt a million dollars before I started taking this in comparision.

Do you believe these symptoms will decrease over time? Do you suggest I try to get through this initial period of my body adapting or drop it all together? I am only on 10mg/day.

Thanks for your help,

Asked On : Fri, 19 Apr 2013
Answers:  2 Views:  93
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Jun 2013
Hi there ~

You need to call your doctor. Citalopram is an effective medication for depression and anxiety and you might need to start taking the medication at night. There may be side effects but that will get better over time. You need to not worry about having to deal with them forever. You will get better but it will take time. In the meantime you might need some of the other sedatives which might help get you through the side effects. I would like you to see your psychiatrist you trust as soon as you can. I hope this helps.

Take care and have a lovely day!
Answered: Fri, 19 Apr 2013
I find this answer helpful
Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Welcome to HCM

Citalopram belongs to SSRI group of antidepressants. It is a nice drug for generalized anxiety disorder, depressive disorders and a lot of other anxiety disorders. It is a safe drug and is devoid of serious side effects. But when the drug therapy is started some individuals may suffer rebound increase in anxiety, restlessness for some days. If drug is started with low doses and gradual escalation is done then these side effects are not observed. Some side effects as nausea, abdominal upset, slight dizziness etc are common with SSRIs, but with time these side effects decrease in severity. As you are on 10 mg per day, you can take 5 mg dose for about a week and then increase the dose to 10 mg.

Dr. Seikhoo Bishnoi, MD
Answered: Fri, 19 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor